FIND A SOLUTION AT Academic Writers Bay
Brief History. E.M. is a 58-year-old woman with a history of rheumatoid arthritis. She has involvement of many joints in her body, but her knees are especially affected by this disease. Her symptoms of pain, swelling, and infl ammation are fairly well controlled by NSAIDs, but she does experience periods of exacerbation and remission. During periods of exacerbation, she receives physical therapy as an outpatient at a private practice. The therapy typically consists of heat, ultrasound, range of motion, and strengthening activities to both knees. During a recent exacerbation, her symptoms were more severe than usual, and she began to develop fl exion contractures in both knees. The therapist suggested that she consult her physician. Upon noting the severe infl ammation, the physician elected to inject both knees with a glucocorticoid agent. Methylprednisolone (Depo-Medrol) was injected into the knee joints, with each joint receiving 40 mg of the drug. The patient was advised to continue physical therapy on a daily basis.
Problem/Influence of Medication. Glucocorticoid administration produced a dramatic decrease in the swelling and infl ammation in both knees. The therapist considered initiating aggressive stretching activities to resolve the knee flexion contractures and restore normal range of motion.
What possible negative effects can glucocorticoids have on joint tissues?
How long can the effects of a single injection affect E.M.’s joints?
How can the therapist increase joint movement without causing injury to the joint?
- Assignment status: Already Solved By Our Experts
- (USA, AUS, UK & CA PhD. Writers)
- CLICK HERE TO GET A PROFESSIONAL WRITER TO WORK ON THIS PAPER AND OTHER SIMILAR PAPERS, GET A NON PLAGIARIZED PAPER FROM OUR EXPERTS
QUALITY: 100% ORIGINAL PAPER – NO PLAGIARISM – CUSTOM PAPER